... omeprazole magnesium 20 mg.? I took a 14 day course of omeprazole 20 mg. and when I finished, 2 days later the symptoms came back. I talked with a nurse at Sulzbacher Medical Clinic and she told me it was O K to take another 14 day course, but to see a doctor as soon as I could. I have an appointment to get a medical card at Shands hospital on the 25th of this month. Will I be OK? I'm worried about the bone fracture thing and just plain worried! Thank you.
Ok, welcome and there are a few parts to this question. First for the acid stomache, omeprazole is fine for daily use. It will not cause you any major problems. Since you have a doctor appointment soon, your doc may well prescribe it for you as it seems to work.
Second, don't concern yourself about calcium and bone fractures. Unless you have already been diagnosed with osteoarthritis or some such disease, you are in no danger from the use of omeprazole. Go ahead and take daily recommended amount of a chewable calcium supplement like caltrate. It actually helps soothes the stomach as well. Take it a couple hours after the omeprazole for your best effect on your stomach. Be sure it is with dairy or some food with calcium for best absorption.
Third, the leaching of calcium from the bones happens over a long time. To keep bone strength you need exercise, calcium rich foods, supplements. Vit D is also part of this and you will find most calcium supplements are loaded with Vit D3.
Wishing you a good appointment and treatment for your stomach.
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Sep 2010 • 2 answers
Posted 28 May 2013 • 2 answers
Posted 28 Sep 2014 • 2 answers
Posted 15 May 2015 • 1 answer
Posted 1 Sep 2015 • 1 answer